Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 80, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 12, 2016, 8:22 AM CDT for Cross County, Poinsett County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2016, 8:22 AM CDT (13:22 UTC)
- Expired
- May 12, 2016, 9:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cross County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 79 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 1.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 932 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
049
WUUS54 KMEG 121322
SVRMEG
ARC037-111-121400-
/O.NEW.KMEG.SV.W.0080.160512T1322Z-160512T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
822 AM CDT THU MAY 12 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CROSS COUNTY IN EASTERN ARKANSAS...
POINSETT COUNTY IN EASTERN ARKANSAS...
* UNTIL 900 AM CDT
* AT 822 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ALGOA TO NEAR MCFADDEN TO 6 MILES SOUTH OF
MCCRORY...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WYNNE...TRUMANN...HARRISBURG...PARKIN...VILLAGE CREEK STATE PARK...
WEINER...CHERRY VALLEY...HICKORY RIDGE...WALDENBURG...VANNDALE...
FAIR OAKS...GREENFIELD...FISHER...MC CORMICK...SUPPLY...RIVER
FRONT...OLD WEONA...PRINCEDALE...WITTSBURG AND MAPLE GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3567 9104 3570 9054 3544 9049 3544 9050
3516 9050 3515 9104
TIME...MOT...LOC 1322Z 258DEG 41KT 3548 9121 3534 9114 3516 9119
HAIL...0.75IN
WIND...60MPH
$$1 follow-up statement
132
WWUS54 KMEG 121341
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
841 AM CDT THU MAY 12 2016
ARC037-111-121400-
/O.CON.KMEG.SV.W.0080.000000T0000Z-160512T1400Z/
CROSS AR-POINSETT AR-
841 AM CDT THU MAY 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR CROSS AND POINSETT COUNTIES...
AT 841 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WALDENBURG TO 6 MILES WEST OF CHERRY VALLEY TO NEAR
COLT...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WYNNE...TRUMANN...HARRISBURG...PARKIN...VILLAGE CREEK STATE PARK...
WEINER...CHERRY VALLEY...HICKORY RIDGE...WALDENBURG...VANNDALE...FAIR
OAKS...GREENFIELD...FISHER...MC CORMICK...SUPPLY...RIVER FRONT...OLD
WEONA...PRINCEDALE...WITTSBURG AND MAPLE GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3567 9104 3570 9054 3544 9049 3544 9050
3516 9050 3515 9104
TIME...MOT...LOC 1341Z 257DEG 43KT 3557 9095 3539 9087 3518 9086
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 6:44 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 12, 6:44 AM CDT, 1 hour 38 minutes before
Area Forecast Discussion...UPDATED National Weather Service Memphis TN 644 AM CDT THU MAY 12 2016 .UPDATE... Updated for 12Z Aviation Discussion below. && .PREV DISCUSSION... /issued / DISCUSSION...09Z Surface analysis this morning places a cold front from northern Illinois back through Saint Louis/Springfield Missouri, then into the Red River valley in Texas and west Texas. Regional WSR-88D radar trends overnight have shown last evening's convective activity beginning to enter portions of northwest Tennessee, and showers and thunderstorms located along the cold front in northwest Arkansas. As of 4 am CDT, temperatures across the Mid South are predominantly in the lower 70s at most locations. Strong to severe thunderstorm potential today and tonight is the predominant forecast challenge in this morning's forecast issuance. Yesterday evening's Mesoscale Convective System (MCS) which affected portions of east/southeast Missouri, Illinois, and western Kentucky has weakened overnight with Water Vapor satellite trends indicating warming cloud tops. Additional showers and thunderstorms have been occurring across northwest Arkansas along the cold front. 00z KLZK upper air sounding had indicated a capping inversion present at 850 mb. Short term model trends suggest this capping inversion will continue to weaken today, resulting in the development of showers and thunderstorms across areas mainly along and north of I-40 this morning and spreading south across areas along and south of I-40 this afternoon. Short term models, especially the 6/7z HRRR runs indicate upstream convective activity over western Arkansas will gradually move into the Mid-South this morning with additional re- development of showers and thunderstorms as the front moves through the area this afternoon. High temperatures today are anticipated to rise into the upper 70s to lower/middle 80s with the warmest readings across northeast Mississippi. Surface based CAPE values between 1500-2500 J/kg, 0-6 km Bulk Shear values between 20-30 kts suggest a potential for some quasi-organized activity with damaging winds and perhaps large hail possible with any thunderstorms that are able to reach severe limits. Precipitable water values around 2 inches also suggests a potential for localized heavy rainfall. The aforementioned cold front will move east of the forecast area this evening with convective activity gradually diminishing as high pressure builds into the forecast area. Rain free weather is expected for Friday. Models indicate another cold front embedded within northwest flow aloft will drop into the Lower Mississippi valley Friday night into Saturday morning. However, little if any rainfall is expected with its passage and left out any mention of rain chances in the forecast. An unsettled weather pattern is expected to develop across the Mid-South for Sunday through at least the middle of next week as upper level flow returns to the southwest and a series of upper level disturbances bring shower and thunderstorm chances back to the region each day. CJC MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. && .AVIATION... 12Z TAFS TSRA was lifting east across central and northeast AR at 1145Z. 10z HRRR model initialized well and suggest best TSRA chances will be associated with this batch of storms...affecting MEM tracon after 14z. Surface cold front may be diffuse in the wake of morning convection and may provide limited forcing for additional storms this afternoon. VFR and light northerly winds expected for the late evening and overnight MEM pushes. PWB && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 12, 4:15 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 415 AM CDT THU MAY 12 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-131200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 415 AM CDT THU MAY 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ACROSS THE MID SOUTH TODAY ALONG AND SOUTH OF A LINE FROM CARUTHERSVILLE MISSOURI TO WEINER ARKANSAS. DAMAGING WINDS AND LARGE HAIL ARE THE PREDOMINANT THREATS FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING.
In the hours before
Special weather statement, May 12, 7:04 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 704 AM CDT THU MAY 12 2016 ARZ008-009-017-018-121230- RANDOLPH AR-GREENE AR-CLAY AR-LAWRENCE AR- 704 AM CDT THU MAY 12 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 730 AM CDT FOR... SOUTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS... NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS... WEST CENTRAL CLAY COUNTY IN EASTERN ARKANSAS... NORTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS... AT 702 AM CDT...A STRONG THUNDERSTORM PRODUCING PENNY SIZE HAIL AND WINDS TO 45 MPH WAS LOCATED NEAR BIGGERS...OR 7 MILES EAST OF POCAHONTAS...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN SOUTHEASTERN RANDOLPH...NORTHWESTERN GREENE...WEST CENTRAL CLAY AND NORTHEASTERN LAWRENCE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3615 9099 3634 9089 3643 9067 3618 9066 TIME...MOT...LOC 1202Z 267DEG 8KT 3627 9083
Special weather statement, May 12, 7:33 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 733 AM CDT THU MAY 12 2016 ARZ008-009-017-018-121315- RANDOLPH AR-GREENE AR-CLAY AR-LAWRENCE AR- 733 AM CDT THU MAY 12 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 815 AM CDT FOR... SOUTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS... NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS... WEST CENTRAL CLAY COUNTY IN EASTERN ARKANSAS... EAST CENTRAL LAWRENCE COUNTY IN EASTERN ARKANSAS... AT 732 AM CDT...A STRONG THUNDERSTORM PRODUCING PENNY SIZE HAIL AND WINDS TO 45 MPH WAS LOCATED OVER COLLEGE CITY...OR NEAR WALNUT RIDGE. THIS STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THIS THUNDERSTORM. PEOPLE IN SOUTHEASTERN RANDOLPH...NORTHWESTERN GREENE...WEST CENTRAL CLAY AND EAST CENTRAL LAWRENCE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3606 9093 3615 9099 3640 9077 3619 9068 TIME...MOT...LOC 1232Z 242DEG 4KT 3614 9090
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:04 AM CDT | Special Weather Statement | MEG | Randolph | 26 min |
| May 12, 7:33 AM CDT | Special Weather Statement | MEG | Randolph | 42 min |
| May 12, 8:41 AM CDT | Areal Flood Advisory | MEG | Clay, Greene, Lawrence, Randolph | 3 hr |
| May 12, 8:59 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett | 46 min |
| May 12, 9:28 AM CDT | Areal Flood Advisory | MEG | Craighead, Greene, Lawrence, Poinsett | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.